What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 13, 2:01 PM PST, 49 minutes earlier.
Area forecast discussion, Jun 13, 2:01 PM PST, 49 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
301 PM PDT Tue Jun 13 2023
.SYNOPSIS...
An passing cold front is bringing breezy and gusty conditions
tonight through Wednesday and more seasonal temperatures for the
second half of the week before an incoming trough for the weekend.
&&
.DISCUSSION...
Tonight through Thursday: The convective conditions over the Idaho
Panhandle and Northeast WA will continue into the evening before
calming. A potent cold front is approaching the region with upper
level clouds currently increasing West to East over the Inland
Northwest. Once the storms have diminished, winds will be the
concern through the Cascades Valleys and across the Basin. Through
10 PM, perpendicular valleys to the Cascade mountain range,
through the Wenatchee Valley, onto the Waterville Plateau, western
and south-central Columbia Basin will easily see wind speeds in
the 20-30 mph range and gusts 40-50 mph out of the west. Through
10pm the winds will strengthen and be the strongest. Over a 60%
chance of sustained winds over 30 mph in parts of Douglas and
Grant counties and over 30% chance in the Wenatchee area. As for
the Okanogan Valley, winds will be slightly muted thanks to the
terrain and orientation of this valley. Omak has nearly a 50%
chance of seeing sustained winds of 30 mph or more and 80-90%
chance of wind gusts over 40 mph. As the front moves rapidly to
the east by Wednesday morning, the gusty winds will blow through
the Palouse bringing gusts to 30-35 mph for locations from Spokane
to Pullman/Moscow.
Wednesday through Thursday: A flat ridge pattern will allow for
brief break from the active thunderstorms from the past several
days. Lingering rain showers threat will continue over Northeast WA
and North ID. Wednesday is expected to be the better day for showers
as probabilities for half an inch of rain are around 20-30%. Winds
will decrease through the day as the front exits the region.
Temperatures will dive behind the cold front for Wednesday with
most locations seeing a 15 degree drop from Tuesday. Highs will
be in the upper 60s and 70s. Lows will be in the upper 40s and
50s. /JDC
Friday through Tuesday: Ensembles are in good agreement of the
ridge flattening and shifting to the east as a low pressure
system moves out of the Gulf of Alaska. A weak front will move
through the region late Friday night/early Saturday morning. Winds
will increase Friday afternoon ahead of the front with gusts 15
to 25 mph...strongest across central WA Cascade gaps and
Waterville Plateau. As the trough approaches and then possibly
sits over the Pacific Northwest by the end of the weekend and
early next week...we will see breezy winds each afternoon and
early evening through the weekend, with Saturday seeing the
strongest winds with gusts 30 to 35 mph across portions of central
WA.
With the trough in the vicinity, or over the region...expect
temperatures to cool through the weekend. Friday will be the
warmest, with highs in the mid 70s to mid 80s. Then by
Sunday/Monday we will see highs in the 60s, which is about 10 to
15 degrees below average for mid June. Haven't been able to say
below average temps for awhile. This trough will also keep showers
going at times, especially across the mountains, extreme eastern
WA and the ID Panhandle. Quite a different Father's Day weekend
expected compared to our Mother's Day. /Nisbet
&&
.AVIATION...
00Z TAFs: A strong cold front will bring increasing sustained and
gusty west-southwest winds through Wednesday morning. The
strongest winds will occur in Central Washington with gusts of
35-45 kts expected. Winds will weaken across Central Washington
late tonight, around 06z, and remain elevated in eastern
Washington into Wednesday morning. TAF sites are expecting winds
gusts into the mid 30s kts./JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 50 69 48 75 50 80 / 20 60 40 10 0 0
Coeur d'Alene 49 66 48 73 49 77 / 40 70 60 20 0 0
Pullman 45 66 46 70 45 77 / 20 30 30 10 0 0
Lewiston 55 75 54 79 54 86 / 20 10 20 10 0 0
Colville 45 66 44 75 45 78 / 60 80 50 10 0 0
Sandpoint 48 59 48 71 49 75 / 50 90 70 40 10 0
Kellogg 48 59 50 66 50 75 / 40 80 60 40 0 0
Moses Lake 49 77 48 82 50 86 / 10 10 10 0 0 0
Wenatchee 54 72 53 81 56 84 / 10 10 0 0 0 0
Omak 53 75 50 82 55 83 / 20 30 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory until 11 PM PDT this evening for Moses Lake Area-
Waterville Plateau-Wenatchee Area.
&&In the hours before
Special weather statement, Jun 13, 2:20 PM PST, 30 minutes before
Special Weather Statement
National Weather Service Spokane WA
320 PM PDT Tue Jun 13 2023
IDZ001-132245-
Northern Panhandle ID-
320 PM PDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of south central
Boundary County through 345 PM PDT...
At 320 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Nordman, or 15 miles southwest of Bonners Ferry, moving
northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples.
This includes U.S. Highway 95 in Idaho between mile markers 496 and
498.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4851 11667 4859 11678 4877 11665 4856 11635
TIME...MOT...LOC 2220Z 224DEG 12KT 4859 11663
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Jun 13, 2:23 PM PST, 27 minutes before
Special Weather Statement
National Weather Service Spokane WA
323 PM PDT Tue Jun 13 2023
IDZ003-026-WAZ032-033-132300-
Lewiston Area ID-Idaho Palouse ID-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
323 PM PDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southwestern Latah,
northwestern Nez Perce, southeastern Whitman and northeastern Asotin
Counties through 400 PM PDT...
At 322 PM PDT, Doppler radar was tracking a strong thunderstorm near
Clarkston, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewiston, Clarkston, Genesee, and West Clarkston-Highland.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 304 and 330.
U.S. Highway 12 in Idaho between mile markers 0 and 11.
U.S. Highway 12 in Washington between mile markers 433 and 434.
U.S. Highway 195 in Washington between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4641 11707 4649 11712 4658 11684 4640 11684
TIME...MOT...LOC 2222Z 261DEG 11KT 4646 11699
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Jun 13, 2:26 PM PST, 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
326 PM PDT Tue Jun 13 2023
WAZ037-132300-
Northeast Mountains WA-
326 PM PDT Tue Jun 13 2023
...Strong thunderstorms will impact portions of northeastern Stevens
and northern Pend Oreille Counties through 400 PM PDT...
At 325 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles northeast of Colville to 15 miles west
of Nordman. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ione, Metaline Falls, Metaline, Sullivan Lake Campground, Noisy Creek
Campground, and Tiger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4897 11703 4872 11703 4862 11723 4867 11762
4900 11735 4900 11720
TIME...MOT...LOC 2225Z 223DEG 29KT 4872 11750 4868 11728
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Jun 13, 2:30 PM PST, 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
330 PM PDT Tue Jun 13 2023
IDZ001-WAZ037-132300-
Northern Panhandle ID-Northeast Mountains WA-
330 PM PDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southwestern
Boundary, west central Bonner and east central Pend Oreille Counties
through 400 PM PDT...
At 330 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Nordman, or 25 miles northwest of Priest River,
moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nordman, Browns Lake Campground, Ruby, and South Skookum Lake
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4837 11720 4848 11744 4873 11713 4861 11672
TIME...MOT...LOC 2230Z 223DEG 29KT 4849 11723
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ButlerSpecial weather statement, Jun 13, 2:34 PM PST, 16 minutes before
Special Weather Statement
National Weather Service Spokane WA
334 PM PDT Tue Jun 13 2023
IDZ001-WAZ037-132300-
Northern Panhandle ID-Northeast Mountains WA-
334 PM PDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southwestern Bonner
and southeastern Pend Oreille Counties through 400 PM PDT...
At 334 PM PDT, Doppler radar was tracking a strong thunderstorm over
Newport, or near Priest River, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Priest River, Newport, and Oldtown.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 465 and 466.
U.S. Highway 2 in Idaho between mile markers 0 and 20.
U.S. Highway 2 in Washington between mile markers 328 and 334.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4805 11705 4818 11721 4839 11693 4816 11656
TIME...MOT...LOC 2234Z 236DEG 28KT 4815 11703
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Jun 13, 2:49 PM PST, 1 minute before
Special Weather Statement
National Weather Service Spokane WA
349 PM PDT Tue Jun 13 2023
IDZ001-002-004-132315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-
349 PM PDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of south central
Bonner, northwestern Shoshone and northeastern Kootenai Counties
through 415 PM PDT...
At 349 PM PDT, Doppler radar was tracking a strong thunderstorm near
Athol, or 11 miles northeast of Hayden, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Athol, Chilco, Laclede, Bayview, and Careywood.
This includes U.S. Highway 95 in Idaho between mile markers 442 and
457.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4776 11665 4792 11683 4810 11657 4790 11631
TIME...MOT...LOC 2249Z 234DEG 18KT 4788 11664
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Butler